MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 82086-01
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device was not returned for evaluation.The lot history record (lhr) for this product could not be reviewed and a similar incident query could not be performed because the product was not returned for evaluation and the lot number was not reported.The reported patient effect visual disturbance is listed in the xact instruction for use as a known adverse event potentially associated with carotid stents and embolic protection systems.Based on the information provided, a conclusive cause for the reported stent fracture and subsequent patient effect could not be determined.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a right internal carotid artery.In (b)(6) 2017, an xact stent was implanted without issue.On (b)(6) 2019, the patient then experienced vision loss.Therefore, the patient was sent for treatment the same day.Via angiography, it was noted that the xact stent was fractured (but not in two pieces).During preparation of an emboshield nav6, it was difficult to load the filter onto the delivery catheter (dc) pod.However, after some manipulation the filter was able to load onto the dc pod successfully and was used without issue.Then three unspecified stents were used to successfully treat the fractured stent.The patient is fine.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XACT CAROTID
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9475167
Report Number2024168-2019-14563
Device Sequence Number11427997
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number82086-01
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR